Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 49, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 24, 2019, 11:26 PM CDT for Hunt County, Texas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2019, 11:26 PM CDT (04:26 UTC)
- Expired
- Mar 25, 2019, 12:30 AM CDT
- In force
- 64 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 132 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 11:31 PM CDT | HAIL 1 | Celeste, TX | QUARTER SIZE HAIL IN CELESTE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 5:08 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 819 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1674 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.9
The text
As transmitted.
680
WUUS54 KFWD 250426
SVRFWD
TXC231-250530-
/O.NEW.KFWD.SV.W.0049.190325T0426Z-190325T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
1126 PM CDT SUN MAR 24 2019
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Northern Hunt County in north central Texas...
* Until 1230 AM CDT.
* At 1125 PM CDT, a severe thunderstorm was located over Celeste, or
12 miles northwest of Greenville, moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Greenville, Commerce, Wolfe City, Celeste, Campbell and
Neylandville.
This includes Interstate 30 between mile markers 93 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3316 9630 3335 9629 3337 9613 3331 9586
3300 9587
TIME...MOT...LOC 0425Z 284DEG 27KT 3327 9622
HAIL...1.25IN
WIND...60MPH
$$
Carlaw3 follow-up statements
457
WWUS54 KFWD 250442
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1142 PM CDT SUN MAR 24 2019
TXC231-250530-
/O.CON.KFWD.SV.W.0049.000000T0000Z-190325T0530Z/
Hunt TX-
1142 PM CDT SUN MAR 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHERN HUNT COUNTY...
At 1141 PM CDT, a severe thunderstorm was located near Campbell, or 7
miles west of Commerce, moving east at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Greenville, Commerce, Wolfe City, Celeste, Campbell and Neylandville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3316 9630 3335 9629 3337 9613 3331 9586
3300 9587
TIME...MOT...LOC 0441Z 284DEG 35KT 3322 9603
HAIL...1.25IN
WIND...60MPH
$$
Carlaw226
WWUS54 KFWD 250448 CCA
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1148 PM CDT SUN MAR 24 2019
TXC231-250530-
/O.COR.KFWD.SV.W.0049.000000T0000Z-190325T0530Z/
Hunt TX-
1148 PM CDT SUN MAR 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHERN HUNT COUNTY...
At 1147 PM CDT, a severe thunderstorm was located near Campbell, or
near Commerce, moving east at 40 mph. Low-level rotation is
increasing with this storm, particularly just northwest of Campbell.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Greenville, Commerce, Wolfe City, Celeste, Campbell and Neylandville.
LAT...LON 3316 9630 3335 9629 3337 9613 3331 9586
3300 9587
TIME...MOT...LOC 0442Z 287DEG 33KT 3322 9603
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
Carlaw725
WWUS54 KFWD 250516
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1216 AM CDT MON MAR 25 2019
TXC231-250530-
/O.CON.KFWD.SV.W.0049.000000T0000Z-190325T0530Z/
Hunt TX-
1216 AM CDT MON MAR 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR CENTRAL HUNT COUNTY...
At 1216 AM CDT, a severe thunderstorm was located near Greenville,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Greenville, Commerce, Celeste, Campbell and Neylandville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3316 9630 3332 9627 3330 9603 3327 9586
3300 9587
TIME...MOT...LOC 0516Z 292DEG 24KT 3318 9606
HAIL...1.00IN
WIND...60MPH
$$
CarlawWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 6:35 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Mar 24, 6:35 PM CDT, 4 hours 51 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 635 PM CDT Sun Mar 24 2019 .AVIATION... /00z TAFs/ The main concern in the short term is a period of strong to severe convection into the early-evening hours. Storms are currently firing along an approaching cold front immediately north and west of the Metroplex TAF sites. We've bumped up the timing of the TEMPO for TSRA as a result. There is a low potential for some additional convective development behind the front a bit later this evening, but confidence in this occurring was much too low to introduce into the Metroplex TAFs at this time. VFR conditions and breezy north winds are expected in the wake of this activity into the day on Monday. At Waco, the chances for showers and thunderstorms remains much lower as they will be removed from the stronger forcing. We'll continue to advertise a period of VCSH to account for this potential. A period of MVFR cigs, possibly even briefly IFR will be possible at Waco as the front will take longer to scour things out. Carlaw && .SHORT TERM... /Issued 331 PM CDT Sun Mar 24 2019/ /Through Tonight/ Thunderstorms are expected to accompany a cold frontal passage tonight, the bulk of the activity east of the I-35 corridor. Some of the storms may be severe, with large hail and damaging winds the primary hazards. The cold front has made only slow southward progress this afternoon, with both parallel flow above the boundary and insolation in the cold sector impeding its movement. A narrow corridor of westerly flow between the front and the more humid air to the southeast has diminished the thermal discontinuity at the edge of the better moisture, and the veered flow ahead of this dryline continues to negate any potential convergence. The downslope winds within the humid air have warmed temperatures into the 80s, the thin boundary layer moisture yielding only some innocuous cumulus clouds. The more favorable instability is deeper into the warm sector, along the I-35 corridor, where MLCAPE values have topped 1000 J/kg. However, newly reinvigorated westerly flow has re-established a weak cap that should prevent any ambitious thermals from reaching their convective potential this afternoon. Our focus instead will remain farther east along the boundary, specifically from Lake Texoma into southeastern Oklahoma, where deeper moisture should allow for the initial precipitation- producing convective elements. These discrete cells will intensify quickly, initially posing a hail threat. The proximity of the surface boundary may enhance the sub-cloud helicity, but the veered flow and cloud bases near 3000 ft should limit the tornadic potential. With increasing storm duration, there will also be an attendant wind threat. Into the evening hours, the resulting outflow will enhance the frontal boundary, and a steady transition to a linear MCS should occur as the activity passes south of the I-20 corridor. The maintenance of this cold pool will allow the complex to survive well beyond its separation from the upper support (that will remain primarily north of the Red River and into the Ark-La-Tex). Backbuilding will increase as the line moves south into the deeper moisture, potentially impacting areas west of the I-35 corridor (particularly those areas that are also south of I-20), but the western reaches of the line may struggle to maintain their intensity. Although the severe potential will diminish during the early morning hours, the line may continue to pose a damaging wind threat into the predawn hours in our southeast zones. 25 && .LONG TERM... /Issued 331 PM CDT Sun Mar 24 2019/ /This Week into Next Weekend/ Following our bout of strong to severe storms across parts of the region tonight, conditions will clear across North and Central Texas on Monday. A few lingering showers and isolated storms may affect the Brazos Valley through mid-morning, but with a front continuing south, precipitation should be clear of our southern counties by mid-day. While a strong storm or two cannot be ruled out during the early morning hours, the severe threat will most likely have diminished. Surface ridging will build across much of Texas through Tuesday, bringing near to slightly below normal temperatures during the first half of the week. Skies should be considerably clearer than prior days as well. However, we may have to watch the potential of some lower-level cloud cover sneaking into the Red River Valley and East Texas Monday and Tuesday, associated with cold-air advection trailing weak impulses in cyclonic flow aloft. Heights build over Texas mid-week and beyond, yielding a low-level return flow regime and increasing moisture/multi-layered clouds through the end of the week. A weak impulse and an uptick in warm-air advection may promote a few showers Thursday, but chances appear quite low and thunder seems unlikely, with only shallow convective processes at work. Rain and thunderstorm chances increase Friday into Saturday as parcel buoyancy builds and the region remains under the influence of west/southwesterly flow aloft. However, deterministic/ensemble guidance still exhibit wide spread in the evolution of a sharp impulse over the central Plains, the amplification of the northern stream, and how amplified/active the southern stream remains upstream of us. Regardless, the interaction of all these features should allow a stout cold front to drive south across our area late Friday into early Saturday, and this is generally when the highest PoPs are forecast to exist. There is a possibility of stronger storms, but widespread severe weather remains far from certain (or even likely), as robust deep-layer ascent could very well remain north of our area. This would lead to shallow frontal ascent within a somewhat capped environment, which would likely favor more anafrontal development. Still, the severe-weather potential bears watching. Temperatures fall noticeably behind the cold front next weekend, and highs are expected to be several degrees below normal. Picca && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 55 71 48 69 49 / 60 5 0 0 0 Waco 59 74 48 70 48 / 30 10 0 0 0 Paris 52 68 45 66 44 / 80 10 0 0 0 Denton 52 70 45 69 48 / 50 0 0 0 0 McKinney 53 69 45 67 47 / 70 5 0 0 0 Dallas 57 72 48 69 49 / 60 5 0 0 0 Terrell 57 71 46 69 46 / 70 10 0 0 0 Corsicana 60 73 48 67 47 / 60 20 0 0 0 Temple 61 74 49 70 48 / 20 10 0 0 0 Mineral Wells 50 72 44 69 47 / 20 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 24, 3:32 PM CDT, 7 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 332 PM CDT Sun Mar 24 2019 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251100- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 332 PM CDT Sun Mar 24 2019 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected to develop late this afternoon and into the evening hours ahead of an advancing cold front. Areas that are both east of I-35 and north of I-20 are the most likely to be impacted by the storms this evening. Some of the storms may be severe with large hail and damaging winds the primary hazards. Although there may initially be discrete supercells near the boundary, veered surface flow and elevated cloud bases will limit the tornado potential. The thunderstorms will likely transition into a linear complex after midnight, primarily impacting areas that are both east of I-35 and south of I-20. Although the severe potential will diminish during the early morning hours, the line may continue to pose a damaging wind threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A line of thunderstorms may continue to impact portions of Central and East Texas during the Monday morning commute before exiting the region. Strong gusty winds and heavy rain will be the primary hazards with these storms. Thunderstorm chances return Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be requested this evening in areas that are both east of I-35 and north of I-20.
In the hours before
Local storm report, Mar 24, 10:13 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1013 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM HAIL 2 NW EULESS 32.85N 97.10W
03/24/2019 E1.00 INCH TARRANT TX TRAINED SPOTTER
QUARTER SIZE HAIL 2 MILES NW OF EULESSLocal storm report, Mar 24, 10:28 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1028 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL 5.7 N IRVING 32.90N 96.92W
03/24/2019 E1.00 INCH DALLAS TX PUBLIC
UP TO QUARTER SIZE HAIL IN LAS COLINAS, NORTH OF IRVINGLocal storm report, Mar 24, 10:44 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1044 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM HAIL ADDISON 32.95N 96.82W
03/24/2019 E1.00 INCH DALLAS TX PUBLIC
QUARTER SIZE HAIL REPORT 4 MILES NE IN ADDISON (COLLIN
CO)Local storm report, Mar 24, 10:51 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1051 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM HAIL MURPHY 33.02N 96.62W
03/24/2019 E1.25 INCH COLLIN TX LAW ENFORCEMENT
HAIL UP TO HALF DOLLAR SIZE AT MURPHY PD.Local storm report, Mar 24, 11:09 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1109 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM HAIL WYLIE 33.02N 96.55W
03/24/2019 E1.00 INCH COLLIN TX PUBLIC
1" HAIL IN WYLIESpecial weather statement, Mar 24, 11:10 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1110 PM CDT SUN MAR 24 2019
TXZ094-095-106-250500-
Lamar TX-Delta TX-Fannin TX-
1110 PM CDT SUN MAR 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAMAR...NORTHWESTERN
DELTA AND SOUTHEASTERN FANNIN COUNTIES UNTIL MIDNIGHT CDT...
At 1109 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wolfe City, or 14 miles southeast of Bonham, moving east at 35 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Paris, Honey Grove, Wolfe City, Bailey, Roxton, Ladonia, Pecan Gap,
Windom and Toco.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Texas.
LAT...LON 3356 9553 3344 9557 3337 9614 3346 9623
3375 9564
TIME...MOT...LOC 0409Z 254DEG 32KT 3343 9601
CarlawThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:02 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Hunt, Kaufman, Rockwall | 58 min |
| Mar 24, 7:24 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson | 66 min |
| Mar 24, 7:40 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 27 min |
| Mar 24, 7:52 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 23 min |
| Mar 24, 7:55 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 46 min |
| Mar 24, 8:31 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Hunt | 59 min |
| Mar 24, 8:53 PM CDT | Special Weather Statement | FWD | Parker | 37 min |
| Mar 24, 9:24 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Hunt, Rains | 68 min |
| Mar 24, 9:28 PM CDT | Special Weather Statement | FWD | Tarrant | 47 min |
| Mar 24, 9:33 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 43 min |
| Mar 24, 10:04 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton | 56 min |
| Mar 24, 10:36 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Hunt | 54 min |
| Mar 24, 11:10 PM CDT | Special Weather Statement | FWD | Fannin | 50 min |
| Mar 24, 11:29 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton, Rockwall | 33 min |
| Mar 24, 11:36 PM CDT | Special Weather Statement | FWD | Hopkins | 24 min |
| Mar 25, 12:00 AM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 60 min |
| Mar 25, 12:08 AM CDT | Tornado Warning | FWD | Hopkins | 52 min |
| Mar 25, 12:09 AM CDT | Special Weather Statement | FWD | Lamar | 36 min |
| Mar 25, 12:13 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 62 min |
| Mar 25, 12:57 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman, Rockwall | 63 min |
| Mar 25, 1:19 AM CDT | Special Weather Statement | FWD | Ellis | 41 min |
| Mar 25, 1:35 AM CDT | Severe Thunderstorm Warning | FWD | Ellis, Kaufman | 55 min |
| Mar 25, 2:01 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 74 min |
| Mar 25, 3:06 AM CDT | Special Weather Statement | FWD | Anderson | 54 min |
| Mar 25, 7:50 AM CDT | River Flood Warning | FWD | Hunt | 25 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.